Alert archive / Florida / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 37, NWS Jacksonville, FL

April 5, 20117 counties in Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Apr 5, 2011, 6:14 AM EDT for 7 counties in Florida. It was in force for 46 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2011, 6:14 AM EDT (10:14 UTC)
Expired
Apr 5, 2011, 7:00 AM EDT
In force
46 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

Counties Alachua County, FL, Baker County, FL, Bradford County, FL, Clay County, FL, Columbia County, FL, Gilchrist County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 79 km from the middle of the area, began a volume at 10:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 6:40 AM EDTTSTM WND DMG2 Ne New River, FLBRADFORD COUNTY EMERGENCY MANAGEMENT REPORTED THE SQUALL LINE MOVED ACROSS THE COUNTY BETWEEN 0640 AND 0800.SEVERAL TREES AND POWER LINES WERE DOWN ACROSS THE COUNTY WITH POWER OUTAGES AT THE SANTE FE COMMUNITY COLLEGE. NO STRUCTURAL DAMAGE WAS REPORTED.
Apr 5, 6:50 AM EDTTSTM WND DMGMiddleburg, FLCLAY ELECTRIC WEBSITE INDICATED APPROXIMATELY 1000 CUSTOMERS REMAINING WITHOUT POWER IN THE MIDDLEBURG AREA AT 0758 EDT. THE STORM WENT THROUGH THE MIDDLEBURG AREA AT 0650 EDT BASED ON RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 2:41 AM EDTTornado WatchSPC6 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 10.2 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 64 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
64 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
2067 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

321 
WUUS52 KJAX 051014
SVRJAX
FLC001-003-007-019-023-041-125-051100-
/O.NEW.KJAX.SV.W.0037.110405T1014Z-110405T1100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
614 AM EDT TUE APR 5 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ALACHUA COUNTY IN NORTHERN FLORIDA
  BRADFORD COUNTY IN NORTHERN FLORIDA
  UNION COUNTY IN NORTHERN FLORIDA
  WESTERN CLAY COUNTY IN NORTHEAST FLORIDA
  SOUTHERN BAKER COUNTY IN NORTHEAST FLORIDA
  SOUTHERN COLUMBIA COUNTY IN NORTHERN FLORIDA
  NORTHEASTERN GILCHRIST COUNTY IN NORTHERN FLORIDA

* UNTIL 700 AM EDT

* AT 615 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WATERTOWN TO 10
  MILES WEST OF HIGH SPRINGS...OR ALONG A LINE EXTENDING FROM LAKE
  CITY TO 8 MILES NORTHEAST OF BELL...AND MOVING EAST AT 45 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OLENO
  STATE PARK...HIGH SPRINGS...WORTHINGTON SPRINGS...LAKE BUTLER...
  RAIFORD...NEW RIVER...SAMPSON...STARKE...KINGSLEY...MIDDLEBURG...
  LAKESIDE AND DOCTORS INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

&&

LAT...LON 3019 8263 3019 8173 2982 8190 2981 8281
TIME...MOT...LOC 1015Z 276DEG 41KT 3012 8247 2983 8264

$$

ZAPPE
4 follow-up statements
882 
WWUS52 KJAX 051028
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
628 AM EDT TUE APR 5 2011

FLC023-041-051038-
/O.CAN.KJAX.SV.W.0037.000000T0000Z-110405T1100Z/
COLUMBIA FL-GILCHRIST FL-
628 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GILCHRIST AND
SOUTHERN COLUMBIA COUNTIES IS CANCELLED...

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN AND 
SOUTHEASTERN GILCHRIST COUNTY.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 2982 8190 2982 8257 3019 8239 3019 8174
TIME...MOT...LOC 1028Z 270DEG 47KT 3018 8207 2981 8232

$$

FLC001-003-007-019-125-051100-
/O.CON.KJAX.SV.W.0037.000000T0000Z-110405T1100Z/
ALACHUA FL-BRADFORD FL-UNION FL-CLAY FL-BAKER FL-
628 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EDT
FOR SOUTHEASTERN BAKER...WESTERN CLAY...UNION...BRADFORD AND NORTHERN
ALACHUA COUNTIES...

AT 628 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
ELLERBEE TO LA CROSSE...OR ALONG A LINE EXTENDING FROM 11 MILES
NORTHEAST OF RAIFORD TO 9 MILES SOUTH OF WORTHINGTON SPRINGS...MOVING
EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAMPSON...LAWTEY...STARKE...HAMPTON...KINGSLEY...MIDDLEBURG...
BELLAIR...LAKESIDE...ASBURY LAKE AND DOCTORS INLET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

&&

LAT...LON 2982 8190 2982 8257 3019 8239 3019 8174
TIME...MOT...LOC 1028Z 270DEG 47KT 3018 8207 2981 8232

$$
259 
WWUS52 KJAX 051035
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
635 AM EDT TUE APR 5 2011

FLC001-003-007-019-125-051100-
/O.CON.KJAX.SV.W.0037.000000T0000Z-110405T1100Z/
ALACHUA FL-BRADFORD FL-UNION FL-CLAY FL-BAKER FL-
635 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EDT
FOR SOUTHEASTERN BAKER...WESTERN CLAY...EASTERN UNION...BRADFORD AND
NORTHERN ALACHUA COUNTIES...

AT 635 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
NORTH OF MIDDLEBURG TO 6 MILES SOUTHWEST OF HAMPTON...OR ALONG A LINE
EXTENDING FROM 12 MILES WEST OF LAKESIDE TO 12 MILES NORTHEAST OF
GAINESVILLE...MOVING EAST AT 55 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSLEY...MIDDLEBURG...LAKESIDE AND ASBURY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

&&

LAT...LON 2982 8190 2982 8247 3019 8220 3019 8174
TIME...MOT...LOC 1035Z 270DEG 47KT 3018 8189 2981 8214

$$

SANDRIK
453 
WWUS52 KJAX 051052
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
652 AM EDT TUE APR 5 2011

FLC001-003-007-019-125-051100-
/O.CON.KJAX.SV.W.0037.000000T0000Z-110405T1100Z/
ALACHUA FL-BRADFORD FL-UNION FL-CLAY FL-BAKER FL-
652 AM EDT TUE APR 5 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 AM EDT
FOR SOUTHEASTERN BAKER...WESTERN CLAY...NORTHEASTERN UNION...BRADFORD
AND NORTHERN ALACHUA COUNTIES...

AT 652 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LAKESIDE TO 6 MILES
SOUTHEAST OF HAMPTON...OR ALONG A LINE EXTENDING FROM LAKESIDE TO 8
MILES NORTH OF MELROSE...MOVING EAST AT 50 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
LAKESIDE AND ASBURY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

&&

LAT...LON 2983 8233 3019 8220 3019 8174 2982 8190
TIME...MOT...LOC 1052Z 271DEG 42KT 3019 8174 2982 8199

$$

SANDRIK
593 
WWUS52 KJAX 051100
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
700 AM EDT TUE APR 5 2011

FLC001-003-007-019-125-051111-
/O.EXP.KJAX.SV.W.0037.000000T0000Z-110405T1100Z/
ALACHUA FL-BRADFORD FL-UNION FL-CLAY FL-BAKER FL-
700 AM EDT TUE APR 5 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BAKER...WESTERN
CLAY...NORTHEASTERN UNION...BRADFORD AND NORTHERN ALACHUA COUNTIES
HAS EXPIRED...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 2983 8233 3019 8220 3019 8174 2982 8190
TIME...MOT...LOC 1052Z 271DEG 42KT 3018 8174 2982 8199

$$

SANDRIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:08 AM EDT, 3 hours 6 minutes earlier.

Area forecast discussion, Apr 5, 3:08 AM EDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 AM EDT TUE APR 5 2011

...TORNADO WATCH #102 IN EFFECT UNTIL 10 AM FOR ENTIRE AREA...
...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE THRU MID-MORNING...
...COOLER TEMPERATURES TONIGHT...

.SYNOPSIS...AMPLIFIED UPPER TROF FROM THE W GREAT LAKES TO THE W
GOMEX APPEARS TO BE BECOMING MORE NEUTRALLY TILTED WITH DECREASING
DIGGING AND INCREASING E MOTION. WELL ORGANIZED SQUALL LINE
EXTENDS FROM THE APPALACHIANS TO THE W FL PANHANDLE AND INTO THE N
CENTRAL GOMEX. NUMEROUS REPORTS OF HAIL AND WIND DAMAGE UPSTREAM
ALONG THE SQUALL LINE. WARM AIR ADVECTION OCCURRING AHEAD OF THE
LINE WITH S TO SW WINDS GUSTING OVER 20 MPH AND TEMPS REMAINING
STEADY IN THE MID 70S. DEW POINTS RANGE FROM THE MID TO UPPER 60S
ACROSS THE AREA.

.SHORT TERM...PRE-FRONTAL SQUALL LINE WILL CONTINUE TO SWEEP
ACROSS THE AREA THRU THE MORNING HOURS. THE GREATEST THREAT FROM
STORMS WILL BE STRONG WINDS WITH A LOWER THREAT FOR LARGE HAIL AND
ISOLATED TORNADOES. MODELS AND VAD WIND PROFILES INDICATE 50-60 KT
LOW- LEVEL JET SHIFTING ACROSS THE AREA WITH ENUF HELICITY AND
INSTABILITY TO WARRANT LATEST SPC TORNADO WATCH FOR THE AREA.

HAVE ISSUED A LAKE WIND ADVISORY FOR THE NW 1/3 OF THE AREA. WRAP-
AROUND CLOUDINESS LOOKS TO BE MINIMAL WITH THIS SYSTEM...AND
ADVISORY AREA MAY NEED TO BE EXPANDED IF MORE LOW-LEVEL WINDS MIX
TO THE SFC THIS AFTERNOON.

PRECIP SHOULD CLEAR THE AREA BY THE END OF THE 1ST PERIOD. HAVE
INCLUDED POSSIBLE SEVERE IN ZFP WITH DAMAGING WIND VERBIAGE. HWO
TIMING AND VERBIAGE LOOKS GOOD...MAINLY A FRESHENING OF WORDING
EXPECTED.

REMAINDER OF FORECAST REVOLVES MOSTLY AROUND TEMPS. MAV AND MET
MOS IN GOOD AGREEMENT...AND A BLEND HAS BEEN USED. MIN TEMPS
EXPECTED TO DIP INTO THE UPPER 30S TONIGHT OVER PORTIONS OF INLAND
SE GA AND THE SUWANNEE VALLEY OF N FL. WARM GROUND TEMPS SHOULD
PREVENT FROST FROM FORMING IN EVEN THE COLDEST AREAS...BUT PATCHES
MAY BE NOTED ON WIND PROTECTED CARS AND ROOFTOPS. TEMPS WILL BEGIN
A GRADUAL WARM-UP AFTER TONIGHT.

.LONG TERM...HAVE LEANED TOWARD THE ECMWF IN THE LATE EXTENDED
PERIOD WITH MINIMAL PRECIP. TEMPS WILL BE WELL ABOVE NORMAL THRU
MOST OF THE PERIOD.

&&

.AVIATION...LOW-LEVEL WIND SHEAR WILL CONTINUE THRU THE MORNING
HOURS. CONDITIONS RETURNING TO MOSTLY VFR THIS AFTERNOON BEHIND
COLD FRONT. GUSTY WINDS WILL CONTINUE INTO THE LATE AFTERNOON.

&&

.MARINE...NEAR SHORE ADVISORY THRU THE AFTERNOON WITH OFFSHORE
ADVISORY THRU THE EVENING. RAPIDLY DIMINISHING WINDS THEREAFTER.

&&

.FIRE WEATHER...EXISTING FIRE WX WATCH WAS UPGRADED TO A RED FLAG
WARNING FOR COMBINATION OF WINDS AND LOW RH VALUES THIS AFTERNOON.
VERY LOW RH VALUES EXPECTED ON WED BUT LOW WIND SPEEDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  67  38  74  47 /  40   0   0   0
SSI  68  47  66  56 /  70   0   0   0
JAX  70  42  71  52 /  70   0   0   0
SGJ  71  49  69  58 /  80   0   0   0
GNV  72  41  77  50 /  80   0   0   0
OCF  73  43  77  52 /  80   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM THIS
     EVENING FOR HAMILTON.

     RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM THIS
     EVENING FOR COLUMBIA-HAMILTON-SUWANNEE.

GA...LAKE WIND ADVISORY FROM 8 AM THIS MORNING TO 6 PM THIS
     EVENING FOR APPLING-ATKINSON-BACON-BRANTLEY-CLINCH-COASTAL
     GLYNN-COFFEE-ECHOLS-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
     WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 11 PM THIS EVENING FOR ALTAMAHA
     SOUND GA TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 4 PM THIS AFTERNOON FOR
     ALTAMAHA SOUND GA TO FLAGLER BEACH FL OUT 20 NM.

&&

CARROLL/ZIBURA/ZAPPE
Hazardous weather outlook, Apr 5, 6:00 AM EDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
600 AM EDT TUE APR 5 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-061000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
600 AM EDT TUE APR 5 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH NUMBER 102 IN EFFECT UNTIL 10 AM FOR ALL OF
NORTHEAST FLORIDA AND PORTIONS OF SOUTHEAST GEORGIA...
...DAMAGING WINDS AND ISOLATED TORNADOES POSSIBLE THROUGH EARLY
THIS MORNING...

A STRONG COLD FRONT AND ASSOCIATED SQUALL LINE WILL CONTINUE TO
SWEEP ACROSS THE REMAINDER OF THE AREA THIS MORNING. DAMAGING
THUNDERSTORM WINDS WILL BE POSSIBLE...WITH ISOLATED TORNADOES AND
HAIL POSSIBLE AS WELL. STORMS WILL ALSO PRODUCE FREQUENT
CLOUD-TO-GROUND LIGHTNING STRIKES.

TEMPERATURES WILL DIP INTO THE UPPER 30S ACROSS PORTIONS OF INLAND
SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY OF NORTH FLORIDA
TONIGHT. FROST IS NOT ANTICIPATED ON THE GROUND...BUT PATCHY
FROST IS POSSIBLE ON OTHER SURFACES IN NORMALLY COLDER AND
WIND-PROTECTED AREAS.

LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL BRING AN ELEVATED FIRE
DANGER TO PORTIONS OF THE SUWANNEE VALLEY IN NORTH FLORIDA THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED IN THE TORNADO WATCH AREA THIS
MORNING. PLEASE RELAY YOUR SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE OFFICE IN JACKSONVILLE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

CARROLL

In the hours before

Special weather statement, Apr 5, 3:02 AM EDT, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
302 AM EDT TUE APR 5 2011

GAZ132-133-050745-
COFFEE-JEFF DAVIS-
302 AM EDT TUE APR 5 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COFFEE AND JEFF
DAVIS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 345 AM EDT...

AT 303 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 22 MILES NORTHWEST
OF SNIPESVILLE TO 28 MILES WEST OF AMBROSE...MOVING EAST AT 45 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PRIDGEN...
AMBROSE...SNIPESVILLE...HAZLEHURST...BROXTON...WEST GREEN...DOUGLAS
AND DENTON THROUGH 345 AM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. IF
FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3196 8242 3184 8243 3184 8251 3175 8252
      3175 8255 3173 8255 3143 8291 3144 8315
      3147 8316 3149 8311 3161 8306 3167 8300
      3177 8301 3179 8298 3179 8287 3192 8268
      3196 8256 3195 8250 3197 8249
TIME...MOT...LOC 0703Z 269DEG 37KT 3205 8284 3154 8342

ZAPPE
Special weather statement, Apr 5, 4:10 AM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
410 AM EDT TUE APR 5 2011

GAZ132-134>136-149>151-163-050900-
APPLING-ATKINSON-BACON-CLINCH-COFFEE-PIERCE-WARE-WAYNE-
410 AM EDT TUE APR 5 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
CLINCH...EASTERN ATKINSON...NORTHWESTERN WARE...NORTHWESTERN
PIERCE...SOUTHEASTERN COFFEE...NORTHWESTERN WAYNE...APPLING AND BACON
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 500 AM EDT...

AT 410 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST
OF BAXLEY TO 16 MILES WEST OF COGDELL...MOVING EAST AT 50 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS...
BAXLEY...BICKLEY...AXSON...ALMA...SURRENCY...NEW LACY...MILLWOOD...
DIXIE UNION AND COGDELL THROUGH 500 AM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3188 8213 3176 8196 3111 8250 3118 8297
      3191 8228
TIME...MOT...LOC 0810Z 284DEG 44KT 3188 8219 3117 8293

ZIBURA
Local storm report, Apr 5, 4:36 AM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 AM     TSTM WND GST     2 W ALMA                31.54N 82.51W
04/05/2011  M52 MPH          BACON              GA   ASOS

            THUNDERSTORM WIND GUST TO 52 MPH REPORTED BY ALMA ASOS.

&&

CARROLL
Special weather statement, Apr 5, 4:46 AM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
446 AM EDT TUE APR 5 2011

FLZ020>022-050930-
COLUMBIA-HAMILTON-SUWANNEE-
446 AM EDT TUE APR 5 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
SUWANNEE...NORTHERN COLUMBIA AND HAMILTON COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 530 AM EDT...

AT 447 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHWEST OF JASPER...MOVING NORTHEAST
AT 50 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
WEST LAKE...SUWANNEE SPRINGS...SUWANNEE RIVER STATE PARK...JASPER AND
BELMONT THROUGH 530 AM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM EDT TUESDAY MORNING
FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.

LAT...LON 3058 8255 3022 8248 3011 8322 3039 8317
      3053 8320
TIME...MOT...LOC 0847Z 245DEG 47KT 3054 8297

ZIBURA
Local storm report, Apr 5, 5:20 AM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
520 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 AM     TSTM WND DMG     7 WSW BAXLEY            31.72N 82.46W
04/05/2011                   APPLING            GA   EMERGENCY MNGR

            POWER LINES AND LIMBS DOWN IN THUNDERSTORM WINDS ALONG
            COUNTY FARM ROAD OUTSIDE OF BAXLEY.

0500 AM     HAIL             WAYCROSS                31.21N 82.36W
04/05/2011  M0.50 INCH       WARE               GA   NWS EMPLOYEE

            1/4 TO 1/2 INCH HAIL AND WIND GUSTS ESTIMATED TO 50 MPH
            REPORTED BY OFF-DUTY INCIDENT METEOROLOGIST IN WAYCROSS.
            HAIL LASTED 5 MINUTES.

&&

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:04 AM EDTRed Flag WarningJAXSuwannee17 hr
Apr 5, 3:17 AM EDTLake Wind AdvisoryJAX15 hr
Apr 5, 4:23 AM EDTSevere Thunderstorm WarningJAXHamilton67 min
Apr 5, 4:46 AM EDTSpecial Weather StatementJAXColumbia, Hamilton, Suwannee44 min
Apr 5, 4:49 AM EDTSevere Thunderstorm WarningJAXColumbia, Hamilton, Suwannee56 min
Apr 5, 5:03 AM EDTSevere Thunderstorm WarningJAXNassau57 min
Apr 5, 5:21 AM EDTSpecial Marine WarningJAX114 min
Apr 5, 5:21 AM EDTSevere Thunderstorm WarningJAXAlachua, Baker, Bradford, Columbia, Gilchrist, Suwannee and 1 more54 min
Apr 5, 5:43 AM EDTSevere Thunderstorm WarningJAXAlachua, Columbia, Gilchrist, Suwannee62 min
Apr 5, 5:56 AM EDTSevere Thunderstorm WarningJAXNassau64 min
Apr 5, 6:07 AM EDTSpecial Marine WarningJAX113 min
Apr 5, 6:12 AM EDTSevere Thunderstorm WarningJAXBaker, Duval, Nassau, Saint Johns48 min
Apr 5, 6:42 AM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Marion, Putnam24 min
Apr 5, 6:48 AM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Marion, Putnam18 min
Apr 5, 6:57 AM EDTSevere Thunderstorm WarningJAXAlachua, Bradford, Clay, Marion, Putnam33 min
Apr 5, 7:11 AM EDTSevere Thunderstorm WarningJAXClay, Duval, Putnam, Saint Johns49 min
Apr 5, 7:14 AM EDTSevere Thunderstorm WarningJAXFlagler, Marion, Putnam, Saint Johns46 min
Apr 5, 7:22 AM EDTSevere Thunderstorm WarningJAXMarion68 min
Apr 5, 7:27 AM EDTTornado WarningJAXSaint Johns25 min
Apr 5, 7:54 AM EDTSpecial Marine WarningJAX2 hr
Apr 5, 7:59 AM EDTSpecial Weather StatementJAXFlagler46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.